MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 214140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The complaint device was received and evaluated.Visual inspection revealed the device was in used condition.No needle was visible at the proximal or distal end of the device; the broken needle was not returned.Functional testing of the device revealed that actuation of the jaw lever caused the jaw to open and close as intended.A needle and suture were loaded into the device and the device was tested on a rubber strip.The needle deployed with the suture as intended, and the needle retracted as intended.The test was repeated approximately 15 times with consistent results.The reported device failure cannot be confirmed.Review of the device history record indicated that this batch of product was processed without incident; therefore there is no internally assignable cause for the reported issue.Review of the depuy synthes mitek complaints system revealed 2 dissimilar complaints for this lot of 10 devices released to distribution.At this time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that the customer's expressew iii without hook misfired repeatedly during a rotator cuff repair surgical procedure.According to the reporter, something was broke in the device causing the needle to break.The sales rep stated that the device did not break in the patient.The case was completed with a competitor product.There were no patient consequences or delays.The device will be returned for evaluation.The sales rep was not present for the case and could not provide any more details.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
EXPRESSEW III W/O HOOK
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8267902
Report Number1221934-2018-52973
Device Sequence Number2082261
Product Code LXH
UDI-Device Identifier10886982153821
UDI-Public10886982153821
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214140
Device Lot Number28205-140910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2016
Initial Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1